Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 7, 2000, 7:09 PM CDT for Scott County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 7:09 PM CDT (00:09 UTC)
- Expired
- Aug 7, 2000, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scott County, IL
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 080011 SVRSPI ILC171-080100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 709 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL ILLINOIS * UNTIL 800 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 2 MILES EAST OF PITTSFIELD TO 10 MILES SOUTH OF PITTSFIELD...NEAR NEBO...MOVING EAST SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GLASGOW ALSEY WINCHESTER MANCHESTER DAMAGING WINDS IN EXCESS OF 65 MPH WILL ACCOMPANY THIS DANGEROUS STORM. WINDS OF THIS SPEED CAN SOUND JUST LIKE A TORNADO AND CAUSE JUST AS MUCH DAMAGE. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEoATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3965 9061 3953 9060 3953 9031 3958 9031 BYRD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:00 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 7, 2:00 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON AUG 7 2000 MAIN CHALLENGE THIS FCST PERIOD WILL BE PCPN CHANCES AND TIMING AND THE POTENTIAL FOR HEAVY RAINFALL. 18Z SFC ANALYSIS SHOWING STATIONARY FRNT NOW HUNG UP FROM FAR SRN IL INTO NE MO AND SW IA. MIDDLE 70 DEW POINTS POOLING ALONG BOUNDARY. INSTABILITY AND MOISTURE COVERGENCE CONTINUING TO INCREASE ALONG THE BOUNDARY PER MSAS DATA. TSRA INCREASING ACROSS ERN KS/INTO CENT MO IN RESPONSE. AIRMASS ACROSS CENT IL HAS DRIED CONSIDERABLY LAST 12 HOURS ALTHOUGH DEEPER MOISTURE JUST SOUTHWEST OF THIS BOUNDARY ALREADY SHOWING SIGNS OF SURGING BACK NE ACROSS KS AND NEB PER SAT IMAGERY. FRONT TO SW OF AREA EXPECTED TO SHIFT BACK NE ACROSS ILX CWA OVERNIGHT AS A WF. LOW LEVELS ARE EXPECTED TO MOISTEN RAPIDLY IN RESPONSE TO LLJ INCREASES. LOW LEVEL MOISTURE CONVERGENCE AND THETA E ADVECTION INCREASES ACROSS SWRN HALF IL BETWEEN 00-06Z THEN SHIFTING NE OVERNIGHT. ANOTHER CONCERN IS WAA PATTERN DEVELOPING ACROSS NRN IA FOR POSSIBLE MCS DEVELOPMENT MOVING INTO NRN HALF OF IL LATER TNGT...ALTHOUGH TRENDS ARE FOR THIS ACTIVITY TO STAY NORTH OF AREA. IN ANY EVENT...LIKELY POPS LOOK IN ORDER ALL LOCATIONS TONIGHT WITH TSRA INCREASING (OR MOVING IN FROM MO) IN REPONSE TO MOISTURE CONVERGENGE/ADV IN SW IL THIS EVENING. PWATS 1.5 - 2 INCHES ADVECTING INTO THE AREA...SO HEAVY RAINFALL IS A THREAT. ALTHOUGH THINK PCPN WILL SHIFT NE FAST ENOUGH WITH TIME OVERNIGHT AND SO DO NOT ANTICIPATE FFA ATTM. NGM QPF FIELDS VERIFYING BEST AT 18Z AND LIKE ITS TRENDS THROUGH OVERNIGHT AND THEREFORE WILL BE FOLLOWED CLOSELY. LINGERING PCPN INTO TUES. HIGH CAPES COMBINING WITH ANY LINGERING OUTFLOW BOUNDARIES AHEAD OF NEXT FRONT TRYING TO DROP AND STALL ACROSS ILX CWA ON WED. FRONT LINGERS INTO THURSDAY AS WAVES DEVELOPS ALONG IT. STILL MUCH UNCERTAINTY IN TIMING OF PCPN WITH THIS. THE GOING CHC POPS STILL LOOK ON TARGET. MEDIUM RANGE MODELS SHOWING CANADIAN HIGH BUILDS IN FOR DRY CONDITIONS FRIDAY AND INTO THE WEEKEND IN EXTENDED PERIOD. THANKS FOR COORDINATION...LOT ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 072/085 070/087 070 36644 PIA BB 071/083 068/086 069 36664 DEC BB 071/085 070/087 070 36644 CMI BB 071/084 070/086 068 36664 MTO BB 072/087 071/087 071 36644 LWV BB 073/089 071/090 072 36644 .ILX...NONE. FRIEDERS
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.